Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2025, 4:55 PM MDT for El Paso County, Teller County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2025, 4:55 PM MDT (22:55 UTC)
- Expired
- May 30, 2025, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 436 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WUUS55 KPUB 302255
SVRPUB
COC041-119-302345-
/O.NEW.KPUB.SV.W.0049.250530T2255Z-250530T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
455 PM MDT Fri May 30 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Teller County in central Colorado...
Southwestern El Paso County in east central Colorado...
* Until 545 PM MDT.
* At 455 PM MDT, a severe thunderstorm was located near Fountain, or
11 miles south of Colorado Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manitou Springs, Stratmoor, Fountain, Fort Carson, Security,
Colorado Springs, and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 10502 3892 10489 3856 10455 3854 10490
3864 10492
TIME...MOT...LOC 2255Z 327DEG 20KT 3867 10479
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hodanish1 follow-up statement
759
WWUS55 KPUB 302328
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Fri May 30 2025
COC041-119-302345-
/O.CON.KPUB.SV.W.0049.000000T0000Z-250530T2345Z/
Teller CO-El Paso CO-
528 PM MDT Fri May 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES...
At 527 PM MDT, a severe thunderstorm was located over Fountain, or 10
miles south of Colorado Springs, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manitou Springs, Stratmoor, Fountain, Fort Carson, Security, Colorado
Springs, and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 10502 3892 10489 3856 10455 3854 10490
3864 10492
TIME...MOT...LOC 2327Z 287DEG 8KT 3869 10475
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 PM MDT, 2 hours 12 minutes earlier. Its key messages:
- Scattered thunderstorms this evening over the mountains/I-25 corridor and portions of the plains.
- Warm this weekend, with scattered afternoon showers/thunderstorms both days (best storm chances Sunday afternoon over the mountains).
- Cooler and wetter weather pattern redevelops next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 30, 2:43 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 243 PM MDT Fri May 30 2025 .KEY MESSAGES... - Scattered thunderstorms this evening over the mountains/I-25 corridor and portions of the plains. - Warm this weekend, with scattered afternoon showers/thunderstorms both days (best storm chances Sunday afternoon over the mountains). - Cooler and wetter weather pattern redevelops next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 224 PM MDT Fri May 30 2025 Convection finally starting to fire over the higher terrain as of 2pm, as air mass over the mountains has become moderately unstable (CAPE 500-1000 J/KG). CAMs suggest storms spread southeast into the I-25 corridor in the 5-10 pm window, and HRRR is particularly aggressive with convection around Pueblo and Colorado Springs this evening. Will bump up pops slightly along I-25 to follow this trend, and nudged some pops eastward onto the plains to around La Junta to account for weakening storms toward sunset. Lightning/small hail/gusty winds to 50-55 mph the main storm threats, a gust over 60 mph is not out of the question along I-25 this evening, where downdraft CAPE is 500-700 J/KG. Storms end by midnight, with clouds clearing toward Sat morning. Sat looks like a repeat of Friday, with warm afternoon temps and another round of high terrain storms moving across the I-25 corridor late in the day. Current forecast looks on track and made only minor adjustments. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 224 PM MDT Fri May 30 2025 Initial old srn stream cut-off low finally get swept up in the flow late Sun/Mon, while nrn stream cold front drops south through the plains Mon night. Pattern should lead to increased convection over the mountains Sunday afternoon/evening as moisture is swept northward ahead of the approaching low, with weak lee trough on the plains potentially focusing storms east of the mountains Sun afternoon and evening. Max temps will again be warm, with 80s and 90s widespread at lower elevations. Showers may linger through much of Sunday night over the higher terrain toward the Continental Divide, as increasing mid-level moisture flows northward into the area. Upper low then lifts out across Colorado on Monday, with fairly widespread convection over the mountains and valleys as a result. I-25/plains precip chances on Mon slightly more questionable, as surface low spins up over nern CO and low/mid level winds turn fairly strong westerly through the day. While we'll still see at least scattered convection across the lower elevations given instability and upward motion, suspect downslope will mean a good portion of the any showers/storms will be windy/sprinkles/virga. Cold front moves quickly southward through Colorado Monday night, and while best forcing for precip will stay over the northern half of the state initially, southern edge of the heavier precip will eventually sag southward across the Palmer Divide and impact areas along and north of the Arkansas River by early Tuesday morning. Much cooler with showers/thunderstorms Tuesday afternoon/evening, as post-frontal upslope deepens while next short wave trough drops into AZ. Slightly warmer Wed with another round of showers/thunderstorms as wave moves through, then slow warming trend Thu/Fri, though showers will linger as moisture remains in place and numerous weak upper waves eject out of the broad western U.S. trough. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1142 AM MDT Fri May 30 2025 At KCOS and KPUB, HRRR fairly aggressive with convection late the afternoon into the evening, and will keep prob30 group going from 23z until 02z-03z at both sites, though slightly better chance for storms may end up at KPUB if CAMs are correct. Brief MVFR cigs/vis with any of the stronger storms. Convection ends and skies clear 03z-05z, with clearing skies and light winds overnight into Saturday morning. At KALS, chance for thunderstorms late this afternoon into the evening, with a prob30 group 00z-02z. Low level moisture across the valley looks limited, suggesting gusty outflow winds the main feature of any convection this evening. Storms end 02z, with clearing skies and light winds overnight into Saturday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:57 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1157 AM MDT Fri May 30 2025 COZ058>089-093>099-311800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1157 AM MDT Fri May 30 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop over the mountains and valleys this afternoon, then spread across the I-25 corridor and portions of the plains by this evening. Half inch diameter hail, wind gusts to near 50 mph and lightning may accompany stronger storms. Expect thunderstorms to move southeast out of the forecast area by midnight tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily rain showers and thunderstorms are expected over the next several days. Showers and storms will be greatest in coverage along the higher terrain Saturday and Sunday, and expand in coverage Monday through Thursday. Greatest hazards from any thunderstorms are expected to be small hail, gusty outflow winds, heavy rainfall, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/SIMCOE
In the hours before
Special weather statement, May 30, 4:02 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Fri May 30 2025
COZ081-083-085-086-302230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
402 PM MDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO
COUNTIES THROUGH 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Victor, or 16 miles southwest of Colorado Springs,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Fremont, southeastern Teller, southwestern El Paso and northern
Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3865 10506 3869 10497 3851 10478 3846 10499
TIME...MOT...LOC 2202Z 336DEG 15KT 3864 10499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 30, 4:27 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Fri May 30 2025
COZ081>083-085-302300-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
427 PM MDT Fri May 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT...SOUTHEASTERN
TELLER AND SOUTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pikes Peak, or 8 miles west of Colorado Springs, moving southeast at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manitou Springs, Pikes Peak, Colorado Springs, and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 10508 3889 10489 3869 10480 3859 10495
TIME...MOT...LOC 2227Z 332DEG 21KT 3879 10496
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:49 AM MDT | Dense Fog Advisory | PUB | El Paso, Pueblo | 6 hr |
| May 30, 4:02 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 30, 4:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| May 30, 5:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| May 30, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 12 min |
| May 30, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.